Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 12, 2015, 4:42 PM EDT for Allegany County, Cattaraugus County, Livingston County, New York. It was in force for 63 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 12, 2015, 5:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:48 PM EDT | TSTM WND DMG | Ellicottville, NY | LARGE TREE LIMBS DOWN ON WIRES ON RT. 242 |
| Jun 12, 4:51 PM EDT | TSTM WND DMG | Salamanca, NY | TREES AND WIRES DOWN |
| Jun 12, 4:59 PM EDT | TSTM WND DMG | 1 E Franklinville, NY | TREES AND WIRES DOWN ON CEMETERY HILL ROAD |
| Jun 12, 4:59 PM EDT | TSTM WND DMG | Franklinville, NY | TREES AND WIRES DOWN ON MAPLE AVE |
| Jun 12, 5:02 PM EDT | TSTM WND DMG | Franklinville, NY | LARGE TREE DOWN IN FRANKLINVILLE NEAR MAPLE AND 1ST AVE |
| Jun 12, 5:18 PM EDT | TSTM WND DMG | Cuba, NY | TREES AND WIRES DOWN |
| Jun 12, 5:20 PM EDT | TSTM WND DMG | Belfast, NY | TREES AND WIRES DOWN |
| Jun 12, 5:26 PM EDT | TSTM WND DMG | Allen Center, NY | TREES AND WIRES DOWN |
| Jun 12, 5:29 PM EDT | TSTM WND DMG | Angelica, NY | TREES AND WIRES DOWN |
| Jun 12, 5:48 PM EDT | TSTM WND DMG | Alfred, NY | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 12, 3:07 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WUUS51 KBUF 122042 SVRBUF NYC003-009-051-122145- /O.NEW.KBUF.SV.W.0035.150612T2042Z-150612T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 442 PM EDT FRI JUN 12 2015 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK... CATTARAUGUS COUNTY IN WESTERN NEW YORK... ALLEGANY COUNTY IN WESTERN NEW YORK... * UNTIL 545 PM EDT * AT 441 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ASHFORD HOLLOW TO NEAR ALLEGANY STATE PARK...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...ALFRED... ASHFORD...ALLEGANY AND FRANKLINVILLE. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 18 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW YORK. LAT...LON 4200 7892 4246 7880 4251 7772 4200 7775 TIME...MOT...LOC 2041Z 274DEG 46KT 4241 7877 4207 7884 $$ WOOD
2 follow-up statements
937 WWUS51 KBUF 122113 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 513 PM EDT FRI JUN 12 2015 NYC003-009-051-122145- /O.CON.KBUF.SV.W.0035.000000T0000Z-150612T2145Z/ LIVINGSTON NY-CATTARAUGUS NY-ALLEGANY NY- 513 PM EDT FRI JUN 12 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTH CENTRAL LIVINGSTON...EASTERN CATTARAUGUS AND ALLEGANY COUNTIES... AT 512 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RUSHFORD TO NEAR WESTON MILLS...MOVING EAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK...ALFRED... ASHFORD...ALLEGANY AND FRANKLINVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW YORK. LAT...LON 4200 7889 4247 7848 4251 7772 4200 7775 TIME...MOT...LOC 2112Z 274DEG 46KT 4238 7827 4204 7834 $$ WOOD
610
WWUS51 KBUF 122143
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
543 PM EDT FRI JUN 12 2015
NYC003-009-051-122152-
/O.EXP.KBUF.SV.W.0035.000000T0000Z-150612T2145Z/
LIVINGSTON NY-CATTARAUGUS NY-ALLEGANY NY-
543 PM EDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LIVINGSTON...
EASTERN CATTARAUGUS AND ALLEGANY COUNTIES WILL EXPIRE AT 545 PM
EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN ALLEGANY AND FAR SOUTHERN LIVINGSTON AND ONTARIO COUNTIES...
LAT...LON 4200 7889 4247 7848 4251 7772 4200 7775
TIME...MOT...LOC 2140Z 274DEG 46KT 4238 7827 4204 7834
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:43 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 12, 3:43 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT FRI JUN 12 2015
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS OUR REGION EARLY TONIGHT WHILE
GENERATING SOME STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ALONG WITH TORRENTIAL DOWNPOURS. IN THE WAKE OF THIS FRONT...
HIGH PRESSURE CENTERED OVER EASTERN CANADA WILL NOSE SOUTH
ACROSS OUR FORECAST AREA FOR THE FIRST HALF OF THE WEEKEND.
WARMER MORE UNSETTLED CONDITIONS WILL RETURN LATER SUNDAY
INTO THE NEW WORK WEEK AS ANOTHER COLD FRONT WILL IMPACT
THE REGION.
&&
.NEAR TERM /THROUGH SATURDAY/...
SEVERAL SEVERE WEATHER WATCHES ARE IN EFFECT.
A WARM AND VERY UNSTABLE AIRMASS IS IN PLACE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEW YORK LATE THIS AFTERNOON AS A
WAVY COLD FRONT APPROACHES FROM SOUTHERN ONTARIO. THE AIRMASS
HAS ALREADY SUPPORTED STRONG TO SEVERE CONVECTION TIED TO A
LAKE BREEZE BOUNDARY OVER THE GENESEE VALLEY AND FINGER LAKES
REGION...WITH ADDITIONAL STORMS LIKELY FROM THE EASTWARD
MOVING FRONTAL BOUNDARY.
THE LOW LEVEL SYNOPTIC FORCING WILL BE ENHANCED BY THE LIFT
SUPPLIED BY A COUPLED UPPER LEVEL JET. A 120KT H25 JET IS
FOUND OVER QUEBEC WHILE A WEAKER 80KT JET IS DEPICTED BY
AIRCRAFT SOUNDINGS OVER LOWER MICHIGAN. THE COUPLET AREA
BETWEEN THESE FEATURES WILL PASS DIRECTLY OVER WESTERN AND
NORTH CENTRAL NEW YORK THROUGH 03Z.
THERMODYNAMICALLY...AS OF 19Z SBCAPES WERE GENERALLY ABV
2000 J/KG AWAY FROM THE LAKES WITH LOW LEVEL LAPSE RATES OF
8-9 DEG C/KM. THE MID LEVEL LAPSE RATES WERE STILL NOT
IMPRESSIVE WITH RATES UNDER 6 DEG C/KM...BUT THESE RATES ARE
FORECAST TO STEEPEN AS WE PUSH TOWARDS EVENING. IT IS ALSO
APPARENT BY THE REGIONAL DOPPLERS THAT THE 2 DEG/C CAP
(12K FT) DEPICTED BY THE KBUF 18Z SOUNDING HAS BEEN
EFFECTIVELY BROKEN. MEANWHILE...FAVORABLE KINEMATICS FOR
ROTATING UPDRAFTS IS IN PLACE WITH BULK SHEAR VALUES RANGING
FROM 40 KTS OVER MOST AREAS TO AS HIGH AS 60KTS IN THE VCNTY
OF THE STALLED WARM FRONT ALONG THE SOUTH SHORE OF LAKE
ONTARIO. 0-1 KM HELICITY VALUES NEAR THE WARM FRONT ARE ALSO
QUITE IMPRESSIVE...IN THE VCNTY OF 200-300 M2/S2. THIS
ENVIRONMENT IS FAVORABLE FOR NOT ONLY DAMAGING WIND GUSTS...
BUT ALSO ISOLATED TORNADOES. IN FACT...ONE CELL OVER THE
EASTERN FINGER LAKES HAS ALREADY EXHIBITED IMPRESSIVE LOW
LEVEL ROTATION.
ANOTHER LARGE CONCERN WILL BE THE THREAT FOR FLASH FLOODING.
STRONG MOISTURE TRANSPORT AS PER THE SPC H85 ANALYSIS AND
DEPICTIONS FROM AMSU PRODUCTS SHOW A DEEP SUB-TROPICAL
MOISTURE PLUME ADVECTING INTO OUR AREA FROM LOWER MICHIGAN.
PWAT VALUES WILL CLIMB TO NEARLY 2 INCHES...AND WITH THE
POTENTIAL FOR TRAINING STORMS AHEAD OF THE COLD FRONT...
TORRENTIAL DOWNPOURS COULD EASILY PRODUCE RAINFALL THAT
EXCEED THE 1 HR FFG OF 1.5 INCHES. ALSO...WET ANTECEDENT
CONDITIONS EXIST AHEAD OF THE ACTIVITY. VISUAL INSPECTION OF
PARTS OF THE REGION FROM THURSDAYS STORM SURVEY VERIFIES
THIS FACT. THIS IS ESPECIALLY THE CASE ACROSS ONTARIO
COUNTY...SOUTHERN MONROE COUNTY...AND NORTHERN PARTS OF
LIVINGSTON COUNTY.
THE FRONTAL BOUNDARY AND ASSOCIATED SYNOPTIC FORCING WILL
PUSH SOUTH OF OUR FORECAST AREA BY ABOUT MIDNIGHT...AND WITH
SIGNIFICANT MID LEVEL DRYING DURING THE OVERNIGHT...THE
EVENING CONVECTION AND LINGERING SHOWERS WILL QUICKLY TAPER
OFF AND END. WILL HOLD ONTO THE CLOUD COVER SEVERAL HOURS
LONGER THOUGH AS A WEALTH OF LOW LEVEL MOISTURE SHOULD REMAIN
TRAPPED UNDER A BUILDING SUBSIDENCE INVERSION.
ON SATURDAY...A WEAK LOW LEVEL NORTHERLY FLOW SHOULD KEEP A
FAIR AMOUNT OF CLOUD COVER IN PLACE SOUTH OF LAKE ONTARIO
DURING THE MORNING WHILE SITES EAST OF LK ONTARIO SHOULD CLEAR
OUT NICELY. DIURNAL MIXING SHOULD HELP TO AT LEAST PARTIALLY
CLEAR THE SKIES FOR MOST OF WESTERN NEW YORK DURING THE COURSE
OF THE AFTERNOON...WITH THE MOST STUBBORN CLOUD COVER FOUND
NEAR THE PENNSYLVANIA LINE.
SATURDAY WILL BE A LITTLE MORE COMFORTABLE...AS DEW POINTS WILL
DROP BACK INTO THE UPPER 50S OR SO WHILE AFTERNOON HIGHS WILL
GENERALLY RANGE FROM 75 TO 80.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES SATURDAY WILL
SHIFT EAST TO NEW ENGLAND SATURDAY NIGHT. A SOUTHWEST FLOW ON THE
BACK SIDE OF THIS HIGH WILL USHER IN A SURGE OF GULF SOURCED
MOISTURE NORTHWARD ACROSS WESTERN NEW YORK. LINGERING SURFACE AND
MID LEVEL RIDGING OVERNIGHT SHOULD KEEP A CAP ON ANY WIDESPREAD
SHOWERS OR THUNDERSTORMS BUT LEFT A SLIGHT CHANCE ACROSS THE WESTERN
SOUTHERN TIER. AN INCREASE IN CLOUDINESS AND SURFACE DEWPOINTS
THROUGH THE OVERNIGHT HOURS WILL KEEP MILD OVERNIGHT TEMPERATURES
ONLY SLIPPING BACK TO AROUND 60.
ON SUNDAY...MOISTURE AND DIURNAL INSTABILITY CLIMBS AS A SURFACE
WARM FRONT LIFTS ACROSS WESTERN NEW YORK AHEAD OF SURFACE LOW
PRESSURE NEAR THE CENTRAL PLAINS. THIS FRONT WILL BRING A CHANCE FOR
SHOWERS AND THUNDERSTORMS WITHIN AN AIRMASS FEATURING MID TO UPPER
60S DEWPOINTS AND MUCAPE INCREASING TOWARD 3000 J/KG. NOT EXPECTING
A HIGH THREAT FOR SEVERE STORMS AS BULK SHEAR IS ONLY FORECAST TO BE
NEAR 25KTS. FORECAST PWATS RISING TOWARD 1.8 INCHES WOULD LIKELY
BRING AN ELEVATED RISK OF HEAVY RAIN AND POSSIBLY SOME SMALL HAIL
WITH ANY STORMS. THE MOISTURE AND INSTABILITY AXIS LOOKS TO ONLY
RESIDE OVER WNY WITH CENTRAL NEW YORK SO LIMITED THESE ZONES TO JUST
SLIGHT CHANCE POPS UNDER THE INFLUENCE OF SURFACE AND MID-LEVEL
RIDGING.
SUNDAY NIGHT INTO MONDAY A STRONGER SURGE OF MOISTURE ARRIVES WITH
PWATS RISING TO AROUND 2 INCHES WHICH IS RIGHT AT THE CLIMATOLOGICAL
MAX FOR MID JUNE BASED ON SPC SOUNDING CLIMOS. SURFACE LOW PRESSURE
OVER THE PLAINS WILL SHIFT EAST ALONG A FRONTAL ZONE STRETCHED
ACROSS THE MIDWEST TO THE OHIO VALLEY WITH A 30KT 850MB JET
DISPLACED JUST SOUTH OF THE FRONTAL ZONE. THIS LOW/JET COMBO WILL
PROVIDE FOCUS FOR AN EXTENDED PERIOD OF HEAVY SHOWERS AND
THUNDERSTORMS MAINLY DURING THE DAY MONDAY ACROSS THE ENTIRE
FORECAST AREA. THIS MAY BRING A POTENTIAL FOR TRAINING CELLS WITH
RISK OF FLASH FLOODING. THE LOW LEVEL JET MAY ALSO INCREASE SHEAR
ENOUGH FOR SOME SEVERE RISK AS WELL. WILL ADD A STATEMENT FOR FLASH
FLOODING RISK INTO THE HAZARDOUS WEATHER OUTLOOK.
MONDAY NIGHT THE FRONTAL ZONE AND HIGH MOISTURE AIRMASS LOOKS TO BE
SUPPRESSED SOUTH BY AN EXPANSIVE CANADIAN SURFACE HIGH SETTLING
SOUTH INTO THE NORTHERN PLAINS. THIS SHOULD BRING DECREASING PRECIP
CHANCES WITH A SURGE OF DRIER MORE STABLE AIR WORKING EAST AND SOUTH
ACROSS THE GREAT LAKES REGION.
TEMPERATURES THROUGH THE SHORT TERM PERIOD WILL RUN A FEW DEGREES
ABOVE NORMAL WITHIN THE VERY HUMID AIRMASS. HIGHS WILL AVERAGE NEAR
80 WITH OVERNIGHT LOWS ONLY SLIPPING INTO THE 60S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A LOW CHANCE OF SHOWERS/STORMS WILL LINGER INTO EARLY TUESDAY THEN
CANADIAN HIGH PRESSURE WILL DRIFT ACROSS THE GREAT LAKES INTO
WEDNESDAY. THIS WILL PROVIDE MAINLY DRY WEATHER WITH SEASONABLE
TEMPERATURES AND MORE COMFORTABLE HUMIDITY LEVELS. SOUTHWEST FLOW
WILL INCREASE MOISTURE AGAIN LATE WEDNESDAY INTO WEDNESDAY NIGHT
WITH ANOTHER WEAK SHORTWAVE FORECAST TO APPROACH THE REGION. THIS
WILL BRING YET ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE
WEDNESDAY INCREASING INTO THURSDAY. NEXT FRIDAY ANOTHER SURFACE HIGH
CROSSING THE GREAT LAKES LOOKS LIKELY TO BRING BACK ANOTHER DRY DAY.
ZONAL FLOW ALOFT WILL CONTINUE A FORECAST OF SEASONABLE
TEMPERATURES.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WHILE VFR CONDITIONS WILL BE IN PLACE FOR MOST AREAS LATE THIS
AFTERNOON...A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL CROSS THE REGION. THIS ACTIVITY COULD BRIEFLY PRODUCE MVFR
CONDITIONS...BUT OF GREATER CONCERN WILL BE THE RISK FOR WIND
GUSTS IN EXCESS OF 50 KTS AS THE LINE PASSES.
IN THE WAKE OF THE FRONT...VFR CIGS WILL LOWER TO AT LEAST
MVFR TONIGHT. IFR TO LIFR CIGS ARE EXPECTED FOR KJHW AND KELZ.
THESE LOW CIGS WILL LIKELY REMAIN IN PLACE THROUGH DAYBREAK
SATURDAY.
AS WE PROGRESS THROUGH THE DAY SATURDAY...CIGS WILL GRADUALLY
IMPROVE TO MVFR THEN TO VFR BY AFTERNOON. A NOTABLY FASTER
IMPROVEMENT IS EXPECTED EAST OF LAKE ONTARIO.
OUTLOOK...
SATURDAY NIGHT...MAINLY VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS FAR WEST.
MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
WEDNESDAY...VFR.
&&
.MARINE...
A COLD FRONT WILL CROSS LAKES ERIE AND ONTARIO LATE THIS
AFTERNOON AND EARLY THIS EVENING...WITH STRONG THUNDERSTORMS
MARKING ITS PASSAGE. IN THE WAKE OF THIS FRONT...A RELATIVELY
WEAK SFC PRESSURE GRADIENT WILL RESULT IN LIGHT WINDS FOR THE
OVERNIGHT.
HIGH PRESSURE CENTERED OVER EASTERN CANADA WILL NOSE SOUTH
ACROSS THE LOWER GREAT LAKES SATURDAY AND SATURDAY NIGHT.
THIS WILL PRODUCE LIGHT WINDS AND NEGLIGIBLE WAVES.
LIGHT TO MODERATE WINDS ARE EXPECTED SUNDAY AS THE HIGH
PRESSURE MOVES AWAY TO THE EAST. THERE WILL ALSO BE A RENEWED
RISK FOR THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT.
THE THREAT FOR THUNDERSTORMS WILL PERSIST ON MONDAY AS A COLD
FRONT WILL CROSS THE LOWER GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ003>008-013-014-
021.
MARINE...NONE.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jun 12, 3:40 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EDT FRI JUN 12 2015 NYZ001-002-010>012-019-020-085-131945- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 340 PM EDT FRI JUN 12 2015 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST AIRMASS SHIFTS OVER NEW YORK STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-131945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 340 PM EDT FRI JUN 12 2015 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST AIRMASS SHIFTS OVER NEW YORK STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ062>065-SLZ022-024-131945- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 340 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-004-006>008-021-131945- MONROE-WAYNE-OSWEGO-JEFFERSON-LEWIS-ALLEGANY- 340 PM EDT FRI JUN 12 2015 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST AIRMASS SHIFTS OVER NEW YORK STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-013-014-131945- NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 340 PM EDT FRI JUN 12 2015 ...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST AIRMASS SHIFTS OVER NEW YORK STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
In the hours before
Local storm report, Jun 12, 4:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
418 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG PARK VILLAGE 43.03N 78.84W
06/12/2015 NIAGARA NY TRAINED SPOTTER
TREES AND WIRES DOWN ACROSS SWEENEY STREET
&&
EVENT NUMBER BUF1500120
SJWLocal storm report, Jun 12, 4:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG GERRY 42.19N 79.25W
06/12/2015 CHAUTAUQUA NY TRAINED SPOTTER
LARGE TREE DOWN
&&
EVENT NUMBER BUF1500121
SJWLocal storm report, Jun 12, 4:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
431 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 2 SSE KENILWORTH 42.94N 78.83W
06/12/2015 ERIE NY SOCIAL MEDIA
LARGE TREE ON HOUSE ON BENNETT VILLAGE TERRACE
&&
EVENT NUMBER BUF1500122
SJWSpecial weather statement, Jun 12, 4:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 435 PM EDT FRI JUN 12 2015 NYZ003-004-011-013-014-122130- ONTARIO-LIVINGSTON-MONROE-GENESEE-WAYNE- 435 PM EDT FRI JUN 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ONTARIO...NORTHERN LIVINGSTON...SOUTHEASTERN GENESEE...SOUTHWESTERN WAYNE AND SOUTHERN MONROE COUNTIES... AT 434 PM EDT...A STRONG THUNDERSTORM WAS NEAR LE ROY...OR 13 MILES EAST OF BATAVIA...MOVING EAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANANDAIGUA...HENRIETTA...NEWARK...LE ROY...LYONS...PALMYRA...AVON... VICTOR...HONEOYE FALLS AND BRISTOL. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 390 BETWEEN EXITS 9 AND 12. INTERSTATE 90 BETWEEN EXITS 47 AND 43. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW YORK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR WESTERN NEW YORK. LAT...LON 4288 7805 4306 7804 4308 7701 4281 7702 TIME...MOT...LOC 2034Z 271DEG 35KT 4297 7793 SMITH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:16 AM EDT | Flash Flood Watch | BUF | Allegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more | 8 hr |
| Jun 12, 2:52 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 38 min |
| Jun 12, 2:59 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jun 12, 3:14 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Wyoming | 61 min |
| Jun 12, 3:20 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Wyoming | 55 min |
| Jun 12, 3:30 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 60 min |
| Jun 12, 4:04 PM EDT | Severe Thunderstorm Warning | BUF | Genesee | 26 min |
| Jun 12, 4:15 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Livingston, Wyoming | 60 min |
| Jun 12, 4:35 PM EDT | Special Weather Statement | BUF | Ontario | 55 min |
| Jun 12, 4:40 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario | 65 min |
| Jun 12, 5:20 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Wayne | 32 min |
| Jun 12, 5:31 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 29 min |
| Jun 12, 5:39 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 21 min |
| Jun 12, 5:40 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Ontario | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.